MAUDE Adverse Event Report: ABBOTT VASCULAR HI TORQUE SUPRA CORE 35; GUIDE WIRE

ABBOTT VASCULAR HI TORQUE SUPRA CORE 35; GUIDE WIRE
Catalog Number 1002703-01
Medical Device Problem Codes Flaked (1246); Product Quality Problem (1506); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during a procedure, a non-abbott 6f sheath was unable to be advanced over a hi torque supra core 35 guide wire due to a rough area on the core towards the tip of the wire.A new surpacore guide wire was used successfully to complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Returned goods analysis identified that there were three pieces of detached teflon coating noted on the proximal solder joint.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual, dimensional and functional inspections were performed and the reported difficulty to advance and irregular texture were confirmed.Additionally, three pieces of detached teflon coating were noted on the proximal solder joint and the coils were noted to be overlapping.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance through the introducer sheath and irregular texture appear to be related to operational circumstances of the procedure.It is likely that manipulation and/or inadvertent mishandling of the guide wire during advancement through the introducer sheath likely resulted in noted overlapped coils causing the irregular texture of feeling during advancement through the sheath.The noted damaged to the teflon coating likely occurred during retraction from the introducer sheath and/or from the torque device used in the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI TORQUE SUPRA CORE 35
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8932483
Report Number2024168-2019-11176
Device Sequence Number16631447
Product Code DQX
UDI-Device Identifier08717648032998
UDI-Public08717648032998
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number1002703-01
Device Lot Number9051461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION SHEATH